MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was explanted from the patient¿s right eye.The reason for the explant is that the patient¿s distance and intermediate vision has never been clear after the implant.The symptoms significantly interfere with the patient¿s daily activities.Pre-operative uncorrected and best corrected visual acuity is reported as 20/80.Their post-operative uncorrected and best corrected visual acuity is not available since the patient has only been seen for a same day post op and their next visit is in may.Reportedly, there were no patient injuries such as a capsule tear.No further information was provided.
 
Additional Manufacturer Narrative
Section a3b, gender: unknown/not provided.Section a4, patient weight: unknown/not provided.Section a5, ethnicity: the customer responded white/american.Section a6, race: the customer responded caucasian.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information section d9: device available for evaluation? yes section d9: date returned to manufacturer: jun 2, 2025 section h3: evaluated by manufacturer? yes device evaluation: the complaint lens was received.The lens was visually inspected under magnification revealing that the lens was cut in half with both haptics detached and missing.No further issues were observed.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21914947
Report Number3012236936-2025-000110
Device Sequence Number13032005
Product Code MFK
UDI-Device Identifier05050474750562
UDI-Public(01)05050474750562(17)240730
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient RaceWhite